Alert archive / North Dakota / River Flood Warnings in 2009
River Flood Warning 64, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at Jul 16, 2009, 9:50 AM CDT for Cass County, North Dakota; Clay County, Minnesota. It took effect at Jul 17, 2009, 8:30 AM CDT. It was in force for 59 hr.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2009, 9:50 AM CDT (14:50 UTC)
- In effect from
- Jul 17, 2009, 8:30 AM CDT
- Expired
- Jul 19, 2009, 7:46 PM CDT
- In force
- 59 hr
- Issued by
- NWS Grand Forks, ND
- Flood severity
- Minor
Counties Clay County, MN, Cass County, ND
The river
Written for the forecast point Red River of the North at Fargo (FGON8). The gauge peaked at 19.28 ft at Jul 18, 2009, 12:00 PM CDT.
- Action stage
- 17 ft
- Minor stage
- 18 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05054000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KFGF 161450 FLWFGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 950 AM CDT THU JUL 16 2009 ...THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA...NORTH DAKOTA... THIS IS A NEW WARNING FOR...THE RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES .THE RED RIVER AT FARGO IS RISING AND WILL CONTINUE RISE TO MINOR FLOOD STAGE TOMORROW MORNING FROM THE HEAVY RAINS OF TUESDAY. THE CREST OF THE RED RIVER AT FARGO IS FORECASTED FOR SATURDAY MORNING AT 19 FEET...AND WILL REMAIN AT ITS CREST INTO SUNDAY MORNING. ON MONDAY MORNING...THE RED RIVER AT FARGO IS FORECAST TO RECEDE BELOW MINOR FLOOD STAGE OF 18 FEET...AND WILL RECEDE BELOW ACTION STAGE AT 17 FEET ON TUESDAY MORNING. ADDITIONAL PRECIPITATION SHOULD NOT IMPACT THE FORECAST. A FOLLOW-UP FLOOD STATEMENT WITH MORE DETAILED FLOODING INFORMATION WILL BE ISSUED SHORTLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGES...TURN AROUND, DONT DROWN... - DONT TRAVEL THROUGH FLOODED AREAS - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY...MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE. && MNC027-NDC017-161750- /O.NEW.KFGF.FL.W.0064.090717T1330Z-090721T0000Z/ /FGON8.1.ER.090717T1330Z.090718T1800Z.090720T1200Z.NO/ 950 AM CDT THU JUL 16 2009 THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A * FLOOD WARNING FOR THE RED RIVER AT FARGO. * FROM FRIDAY MORNING TO MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:15 AM THURSDAY THE STAGE WAS 16.5 FEET. * MINOR FLOODING IS FORECAST. * MINOR FLOOD STAGE IS 18 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 19 FEET BY SATURDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING. $$ VP/DK
6 follow-up statements
000 WGUS83 KFGF 161518 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 1018 AM CDT THU JUL 16 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA...NORTH DAKOTA... THIS IS A FOLLOW-UP STATEMENT TO THE CURRENT WARNINGS FOR... THE RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES .THE RED RIVER AT FARGO IS RISING AND WILL CONTINUE RISE TO MINOR FLOOD STAGE TOMORROW MORNING FROM THE HEAVY RAINS OF TUESDAY. THE CREST OF THE RED RIVER AT FARGO IS FORECASTED FOR SATURDAY MORNING AT 19 FEET...AND WILL REMAIN AT ITS CREST INTO SUNDAY MORNING. ON MONDAY MORNING...THE RED RIVER AT FARGO IS FORECAST TO RECEDE BELOW MINOR FLOOD STAGE OF 18 FEET...AND WILL RECEDE BELOW ACTION STAGE AT 17 FEET ON TUESDAY MORNING. ADDITIONAL PRECIPITATION SHOULD NOT IMPACT THE FORECAST. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY PRECIPITATION THROUGH THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGES...TURN AROUND, DONT DROWN... - DONT TRAVEL THROUGH FLOODED AREAS - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE. && MNC027-NDC017-180318- /O.CON.KFGF.FL.W.0064.090717T1330Z-090721T0000Z/ /FGON8.1.ER.090717T1330Z.090718T1800Z.090720T1200Z.NO/ 1018 AM CDT THU JUL 16 2009 THE FLOOD WARNING CONTINUES FOR THE RED RIVER AT FARGO. * FROM FRIDAY MORNING TO MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:15 AM THURSDAY THE STAGE WAS 16.6 FEET. * MINOR FLOOD STAGE IS 18 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 19 FEET BY SATURDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING. * IMPACT STATEMENT(S) - AT 19 FEET, FARGO...LOW-LEVEL DAM SOUTH OF MAIN AVENUE IS UNDERWATER. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE FRI SAT SUN MON TUE WED THU (MONTH/DAY) 07/17 07/18 07/19 07/20 07/21 07/22 07/23 RED RIVER FARGO 17.9 18.9 18.9 18.0 16.9 16.2 16.0 $$ VP/DK
000 WGUS83 KFGF 171455 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 955 AM CDT FRI JUL 17 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA...NORTH DAKOTA... THIS IS A EXTENSION TO THE CURRENT WARNINGS FOR... THE RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES .THE RED RIVER AT FARGO IS RISING FROM THE HEAVY RAINS OF TUESDAY AND REACHED MINOR FLOOD STAGE OF 18 FEET THIS MORNING. A CREST ON SATURDAY EVENING OF 19.5 FEET IS FORECAST FOR THE RED RIVER AT FARGO...AND WILL REMAIN AT ITS CREST THROUGH SUNDAY MORNING WHEN IT WILL BEGIN TO RECEDE. THE RED RIVER AT FARGO WILL RECEDE BELOW MINOR FLOOD STAGE ON MONDAY AFTERNOON...THEN WILL FALL BELOW ACTION STAGE ON TUESDAY AFTERNOON. ANY ADDITIONAL PRECIPITATION SHOULD NOT IMPACT THE FORECAST. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY PRECIPITATION THROUGH THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGES...TURN AROUND, DONT DROWN... - DONT TRAVEL THROUGH FLOODED AREAS - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE. && MNC027-NDC017-190255- /O.EXT.KFGF.FL.W.0064.000000T0000Z-090721T0900Z/ /FGON8.1.ER.090717T0922Z.090719T0000Z.090720T2100Z.NO/ 955 AM CDT FRI JUL 17 2009 ...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE RED RIVER AT FARGO. * UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 9:15 AM FRIDAY THE STAGE WAS 18.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * MINOR FLOOD STAGE IS 18 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.5 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY AFTERNOON. * IMPACT STATEMENT(S) - AT 19 FEET, FARGO...LOW-LEVEL DAM SOUTH OF MAIN AVENUE IS UNDERWATER. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE SAT SUN MON TUE WED THU FRI (MONTH/DAY) 07/18 07/19 07/20 07/21 07/22 07/23 07/24 RED RIVER FARGO 19.3 19.5 18.5 17.2 16.5 16.2 16.0 $$
000 WGUS83 KFGF 181354 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 854 AM CDT SAT JUL 18 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA...NORTH DAKOTA... THIS IS A EXTENSION TO THE CURRENT WARNINGS FOR... THE RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES .THE RED RIVER AT FARGO IS RISING FROM THE HEAVY RAINS OF TUESDAY AND IS FORECAST TO REACH ITS CREST OF 19.3 FEET THIS EVENING. TOMORROW MORNING...THE RED RIVER AT FARGO IS FORECAST TO RECEDE AND WILL CONTINUE TO RECEDE BELOW MINOR FLOOD STAGE OF 18 FEET ON MONDAY AFTERNOON. THE RED RIVER AT FARGO IS FORECAST TO FALL BELOW ACTION STAGE OF 17 FEET ON TUESDAY MORNING. ANY ADDITIONAL PRECIPITATION SHOULD NOT IMPACT THE FORECAST. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY PRECIPITATION THROUGH THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGES...TURN AROUND, DONT DROWN... - DONT TRAVEL THROUGH FLOODED AREAS - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE. && MNC027-NDC017-200154- /O.EXT.KFGF.FL.W.0064.000000T0000Z-090721T0600Z/ /FGON8.1.ER.090717T0922Z.090719T0000Z.090720T1800Z.NO/ 854 AM CDT SAT JUL 18 2009 THE FLOOD WARNING CONTINUES FOR THE RED RIVER AT FARGO. * UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:15 AM SATURDAY THE STAGE WAS 19.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * MINOR FLOOD STAGE IS 18 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.3 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY EARLY AFTERNOON. * IMPACT STATEMENT(S) - AT 19 FEET, FARGO...LOW-LEVEL DAM SOUTH OF MAIN AVENUE IS UNDERWATER. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE SUN MON TUE WED THU FRI SAT (MONTH/DAY) 07/19 07/20 07/21 07/22 07/23 07/24 07/25 RED RIVER FARGO 19.2 18.4 17.0 16.4 16.1 16.0 15.9 $$ VP
000 WGUS83 KFGF 190022 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 722 PM CDT SAT JUL 18 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA...NORTH DAKOTA... THE RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES .THE RED RIVER AT FARGO IS CRESTING NEAR 19.25 FEET AS OF SATURDAY EVENING. THE RIVER IS FORECAST TO SLOWLY FALL OVER THE NEXT FEW DAYS. ANY ADDITIONAL PRECIPITATION EARLY SUNDAY NIGHT INTO MONDAY IS NOT EXPECTED TO SIGNIFICANTLY AFFECT RIVER LEVELS. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY PRECIPITATION THROUGH THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGES...TURN AROUND, DONT DROWN... - DONT TRAVEL THROUGH FLOODED AREAS - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE. && MNC027-NDC017-201222- /O.EXT.KFGF.FL.W.0064.000000T0000Z-090721T0200Z/ /FGON8.1.ER.090717T0922Z.090718T2015Z.090720T1400Z.NO/ 722 PM CDT SAT JUL 18 2009 THE FLOOD WARNING CONTINUES FOR THE RED RIVER AT FARGO. * UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 6:15 PM SATURDAY THE STAGE WAS 19.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * MINOR FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER IS CRESTING AS OF SATURDAY EVENING AND WILL SLOWLY FALL TO BELOW FLOOD STAGE BY LATE MONDAY MORNING. * IMPACT STATEMENT(S) - AT 19.0 FEET, FARGO...LOW-LEVEL DAM SOUTH OF MAIN AVENUE IS UNDERWATER. && DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET: DATE SUN MON TUE WED THU FRI SAT (MONTH/DAY) 07/19 07/20 07/21 07/22 07/23 07/24 07/25 RED RIVER FARGO 18.7 17.4 16.6 16.2 16.0 15.9 15.8 $$ TG
000 WGUS83 KFGF 191338 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 838 AM CDT SUN JUL 19 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA...NORTH DAKOTA... THIS IS A EXTENSION TO THE CURRENT WARNINGS FOR... THE RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES .THE RED RIVER AT FARGO IS RECEDING AFTER REACHING ITS CREST OF 19.26 FEET SATURDAY EVENING. SUNDAY EVENING...THE RED RIVER AT FARGO IS FORECAST TO FALL BELOW MINOR FLOOD STAGE AND WILL CONTINUE TO FALL BELOW ACTION STAGE ON MONDAY EVENING. ANY ADDITIONAL PRECIPITATION SHOULD NOT IMPACT THE FORECAST. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY PRECIPITATION THROUGH THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGES...TURN AROUND, DONT DROWN... - DONT TRAVEL THROUGH FLOODED AREAS - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE. && MNC027-NDC017-201559- /O.EXT.KFGF.FL.W.0064.000000T0000Z-090720T1559Z/ /FGON8.1.ER.090717T0922Z.090718T2015Z.090720T0359Z.NO/ 838 AM CDT SUN JUL 19 2009 THE FLOOD WARNING CONTINUES FOR THE RED RIVER AT FARGO. * UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:15 AM SUNDAY THE STAGE WAS 18.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * MINOR FLOOD STAGE IS 18 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TONIGHT. * THERE IS NO CREST FORECAST FOR THIS 7-DAY PERIOD. * IMPACT STATEMENT(S) - AT 19 FEET, FARGO...LOW-LEVEL DAM SOUTH OF MAIN AVENUE IS UNDERWATER. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE MON TUE WED THU FRI SAT SUN (MONTH/DAY) 07/20 07/21 07/22 07/23 07/24 07/25 07/26 RED RIVER FARGO 17.7 16.8 16.4 16.2 16.0 15.9 15.9 $$ VP
000 WGUS83 KFGF 200046 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 746 PM CDT SUN JUL 19 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MINNESOTA...NORTH DAKOTA... THIS IS A CANCELLATION FLOOD STATEMENT FOR THE CURRENT WARNINGS FOR THE RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES .THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY EXPECTED PRECIPITATION THROUGH THE NEXT 24 HOURS. AT THIS POINT LITTLE...IF ANY RAINFALL IS PREDICTED DURING THIS TIME...AND THE RIVER IS EXPECTED TO REMAIN BELOW FLOOD STAGE. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE. && MNC027-NDC017-200116- /O.CAN.KFGF.FL.W.0064.000000T0000Z-090720T1559Z/ /FGON8.1.ER.090717T0922Z.090718T2015Z.090719T2150Z.NO/ 746 PM CDT SUN JUL 19 2009 THE FLOOD WARNING IS CANCELLED FOR THE RED RIVER AT FARGO. * AT 7:15 PM SUNDAY THE STAGE WAS 17.8 FEET. * FELL BELOW FLOOD STAGE AT 4:50 PM SUNDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 16.4 FEET BY TUESDAY MORNING. * THERE IS NO CREST FORECAST FOR THIS 7-DAY PERIOD. * IMPACT STATEMENT(S) - AT 17.7 FEET, FARGO...SANITARY SEWERS AFFECTED.PUMP STATION AT ISLAND PARK IS STARTED. && DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET: DATE MON TUE WED THU FRI SAT SUN (MONTH/DAY) 07/20 07/21 07/22 07/23 07/24 07/25 07/26 RED RIVER FARGO 16.8 16.3 16.1 16.1 16.0 15.9 15.9 $$ WJB
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Jul 16, 2:33 AM CDT, 7 hours 17 minutes earlier.
Area forecast discussion, Jul 16, 2:33 AM CDT, 7 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 233 AM CDT THU JUL 16 2009 .DISCUSSION...FORECAST CHALLENGE CONCERNS TEMPERATURES AND PCPN CHANCES. MODELS IN REASONABLE AGREEMENT AND WILL USE BLEND FOR FORECAST. SECONDARY MID LEVEL CIRCULATION TAKING SHAPE ALONG SOUTHERN ONTARIO/MB BORDER AREA AND WILL DRIFT SE INTO GREAT LAKES REGION BY 12Z FRIDAY. A SERIES OF WAVES WILL ROTATE AROUND FEATURE AND DROP THROUGH FA. NEXT SHOT OF COLD ADVECTION ONGOING AND SHOULD BOTTOM OUT MID TO LATE MORNING WITH MINOR WARM ADVECTION THIS AFTERNOON ACROSS WESTERN HALF OF FA. COLUMN REMAINS UNSEASONABLY COLD WITH +2 ISOTHERM AT 850MB OVER EASTERN FA GOOD PART OF DAY. WITH CONVECTIVE TEMPERATURES IN THE 50S TO AROUND 60 AND MOIST LAYER AOB 5K FT EXPECT EXPANDING SC DEVELOPMENT AND WITH COLD COLUMN WILL KEEP MAXIMUM TEMPERATURES CLOSER TO COLDER MAV VALUES. WINDS LOOK TO BE CLOSE TO YESTERDAY WITH 25 TO 30KTS THROUGH MIXED LAYER. AS FAR AS RAIN CHANCES MODELS NOT AS FAR WEST WITH POPS/QPF AS CURRENTLY IN GRIDS BUT MB RADAR SHOWING WEAK RETURNS AS FAR WEST AS LAKE MANITOBA SO WILL LEAVE POPS AS IS. NEXT IMPULSE WILL DROP THROUGH FRIDAY AFFECTING MAINLY AREAS EAST OF VALLEY. WITH COLD AIR ALOFT AND AVAILABLE RH CANNOT RULE OUT ISOLD SHRA THIS AREA. COLUMN NOT QUITE AS COLD BUT WILL STILL STAY ON COLD SIDE OF GUIDANCE. AS UPPER LOW PROPAGATES TO EASTERN GREAT LAKES COLUMN CONTINUES TO RECOVER AND SHOULD SEE TEMPERATURES STILL BLO BUT CLOSER TO SEASONAL AVERAGES SATURDAY AND BACK TO AVERAGE SUNDAY AS UPPER RIDGE SHIFTS EAST. ECMWF TRENDING SLOWER CLOSER TO GFS WITH NEXT WAVE LATE SUNDAY INTO EARLY NEXT WEEK SO WILL LIMIT POPS TO DVL BASIN LATE SUNDAY NIGHT WITH LATER PERIODS STILL LOOKING GOOD AS WAVE CROSSES FA. && .AVIATION... THE UPPER LEVEL LOW PRESSURE SYSTEM OVER WESTERN ONTARIO WILL CONTINUE TO CAUSE BREEZY TO GUSTY NW WINDS THROUGH THE DAY. EXPECT CIGS MOST AREAS TODAY WITH MVFR CIGS FROM NORTHERN VALLEY EASTWARD ACROSS N MN. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
Hazardous weather outlook, Jul 16, 7:06 AM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 706 AM CDT THU JUL 16 2009 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-171215- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 706 AM CDT THU JUL 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL BE FROM LATE SUNDAY NIGHT INTO EARLY NEXT WEEK AS AN AREA OF LOW PRESSURE CROSSES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VOELKER
Nearby
River Flood Warnings in North Dakota, 2009River Flood Warnings in Minnesota, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.